tagline
WETA

Search LD OnLine

Get our free newsletter

advertisement

Forums
Parenting a Child with LD or ADHD

Emotional lability with Adderall XR?


Author Message
Joined: Sep 02, 2008
Posts: 2
Other Topics
Posted Sep 02, 2008 at 2:17:24 PM
Subject: Emotional lability with Adderall XR?

My 7-year old son takes Adderall XR 15 mg. The medication helps with his focus and impulsivity, but I've been noticing much more emotional ups and downs, and sadness. He tends to be an intense child anyway, but I'm wondering if anyone else out there has experienced more emotional lability with Adderall and if another medication worked better? Thank you!!!

Back to top Profile Email
scifinut
Joined Jul 11, 2005
Posts: 550

Other Topics
Posted:Sep 02, 2008 4:42:27 PM

Both kids had problems with Adderall and neither can take stimulants without issues. For my son it has been a matter of learning to do other things to help him focus. For my daughter it was getting appropriate meds for bipolar and anxiety, which are bigger issues for her.

Definitely talk to your son's psychiatrist. If you are not getting his meds through a pediatric psychiatrist, you might consider finding one, especially if he is going to have issues with medication.

scifinut mom to: ms 16, bp/adhd/anxiety/complex ld mr. 20, add/dyslexic I hear and I forget I see and I remember I do and I understand. -Anonymous

Back to top Profile Email
Amy
Joined Sep 02, 2008
Posts: 2

Other Topics
Posted:Sep 04, 2008 8:38:23 AM

Thank you!

Back to top Profile Email
shygrl76
Joined Feb 22, 2009
Posts: 2

Other Topics
Posted:Feb 22, 2009 7:56:40 AM

both my kids r on adderall xr and i noticed they get that way when the r cominf off the meds

karen

Back to top Profile Email